MAUDE Adverse Event Report: ETHICON INC. PRLNE HS BLU 24IN 5-0 D/A BV-1; SUTURE, NONABSORBABLE, SYNTHETIC, POLYPROPYLENE

ETHICON INC. PRLNE HS BLU 24IN 5-0 D/A BV-1; SUTURE, NONABSORBABLE, SYNTHETIC, POLYPROPYLENE
Catalog Number 9702H
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/14/2026
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that a patient underwent an unknown procedure on (b)(6) 2026 and suture was used.It was reported to the sales rep by the surgeon that broke while suturing during procedure.All pieces retained from patient and accounted for.There was no patient consequence reported.One device returning.Additional information was requested.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Date sent to the fda: 2/9/2026 h6 component code: g07002 - no device problem found this report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.A manufacturing record evaluation was performed for the finished device lot, and no non-conformances were identified.Additional information was requested, the following: did the needle or the suture thread break? suture thread all pieces were retrieved and x-ray taken multiple times during procedure ¿ in case the needle broke¿ ¿ did the needle fall into the patient? ¿ if so, ¿ ¿ was the needle piece(s) retrieved during the same procedure? ¿ ¿ were x-rays taken to locate the needle piece(s)? ¿ ¿ what measures were implemented to retrieve the broken piece? ¿ ¿ was there any additional tissue damage resulting from the search for the needle piece? ¿ - does a fragment of the needle remain in the patient¿s tissue? ¿ if so, ¿ ¿ is there any plan in place to remove the needle piece in the future? ¿ ¿ if so, could you please provide the scheduled date for the removal? ¿ ¿ in which tissue structure was the broken needle located? ¿ ¿ what is the surgeon¿s opinion of the potential consequences for the patient? - please provide the source or name of person providing answers to follow-up questions: h3 investigational summary: the product was returned to eth for evaluation.Visual inspection revealed that one labeled winding former, one used needle and one needle suture piece inside one open overwrap packet were received for analysis.The product code 9702h is double armed.During visual inspection of the detached needle, significant marks were observed on the needle hole and swage area, likely caused by a surgical instrument.The barrel hole was crushed therefore no suture remnat could be observed.The needle suture piece was examined, and the end of the suture was noted to be cut probably caused by a surgical instrument.No evidence of suture breakage was identified during the evaluation.The other section of suture was not returned for evaluation.Per the conditions of the returned sample, the functional test could not be performed.As part of the eth quality process, all devices are manufactured, inspected, and released to approved specifications.No conclusion could be reached as to what caused the reported complaint.A manufacturing record evaluation was performed for the finished device batch number, and no non-conformances were identified.Additional complaint information monitoring for potential safety signals is conducted through complaint trending as part of post-market surveillance.

Brand Name
PRLNE HS BLU 24IN 5-0 D/A BV-1
Common Device Name
SUTURE, NONABSORBABLE, SYNTHETIC, POLYPROPYLENE
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
ETHICON INC.-JUAREZ
calle durango #2751
ciudad juarez 32575
MX   32575
Manufacturer Contact
orla o'mahony
1000 route 202
raritan, NJ 08869
3035526892
MDR Report Key24293750
Report Number2210968-2026-01446
Device Sequence Number9333062
Product Code GAW
UDI-Device Identifier10705031022867
UDI-Public(01)10705031022867(17)290731(10)102LAZ
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K133356
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 02/09/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number9702H
Device Lot Number102LAZ
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/30/2026
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/14/2026
Initial Report FDA Received Date02/09/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/06/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown